Mr. Arencibia is a 70-year-old Hispanic male patient with history of obesity, HTN, ischemic left ventricular systolic dysfunction,and tobacco use. He quit smoking 20 years ago but has a 20-pck-year history and his last medical evaluation was 6 years ago.
The patient presented to the Acute Care Clinic with syncopal episodes secondary to bradycardia. He was mildly hypothermic on
arrival and his medication included digoxin (62.5 μg once daily, losartan, rosuvastatin, omega-3, and vitamin B-12. Laboratory
Investigations revealed acute kidney injury with a serum digoxin level of 1.8 ng/mL. His electrolytes were within normal limits,
and he was not hypothyroid.
The 12 Lead ECG (see below) revealed bradycardia (54 bpm), slow and irregular P-wave frequency due to sinus node disease. Pwaves area appeared occasionally concealed in preceding QRS complex.
What do you see on 12-Lead EKG in relation to this patient’s heart rate and syncopal episode?
2. Is the patient taking any medication(s) that may contribute to his symptoms and signs? If yes, please explain their
mechanism of action
Would you recommend the patient to continue, stop temporarily, or discontinue any medications(s)?
Look at the precordial leads V1 and V6, what else do you see?
Taking into consideration the age and history of the patient, what screening, if any, is indicated?